MAUDE Adverse Event Report: HOLOGIC, INC SECURMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC SECURMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number SMARK-EVIVA-2S-13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Breast Discomfort/Pain (4504)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot and serial number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2024 during a brevera procedure, a tumark professional marker was deployed.Patient reported that it bleed considerably after the procedure wand that the marker had migrated 2.5 cm.Later patient reported she kept bleeding and that pain started within days and the incision began to itch intensely.Patient reported that a mri scan was scheduled and that the cancer was unable to be found at the time due to multiple factors such as dense breasts, lack of visibility and the migration of the marker.Due to this the provider used 2 additional markers a securmark for eviva, tophat and minicork to mark the biopsy sites.The patient reported that the second marker implantation was extremely painfull and that pathology came back which the provided recommended a digital motion x-ray with implants to avoid disfigurement.During that period the markers seemed to irritate and chest pain was reported.A 2nd medical opinion was requested which resulted in a lumpectomy on an unknown date with a elucent smartclip placed on the day prior.During the lumpectomy the marker fell upon incision due to the superficial position in the superior anterior margin.Per the records it was sutured back in.It is unclear which marker the patient was referring to, additional follow up for information were not replied.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that on (b)(6) 2024, during a brevera procedure, a tumark professional marker was deployed.The patient reported significant bleeding after the procedure and stated that the marker had migrated approximately 2.5 cm.Later, the patient continued to experience bleeding, and pain began within a few days.The incision also started to itch intensely.An mri scan was scheduled, but the cancer could not be located due to several factors, including dense breast tissue, poor visibility, and migration of the marker.As a result, the provider used two additional markers¿securmark for eviva, tophat, and minicork¿to mark the biopsy sites.The patient reported that the second marker implantation was extremely painful.Pathology results were received, and the provider recommended a digital motion x-ray with implants to avoid disfigurement.During this time, the markers appeared to cause irritation, and the patient reported chest pain.A second medical opinion was requested, which led to a lumpectomy on an unknown date.An elucent smartclip was placed the day before the procedure.During the lumpectomy, one of the markers fell out upon incision due to its superficial position in the superior anterior margin.According to the records, it was sutured back in place.It is unclear which marker the patient was referring to, and further follow-up attempts for clarification were not answered.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The sample was not returned for this complaint and there was limited patient-related information provided for this event; therefore, a thorough investigation was not carried out.Investigation for this issue was conducted through customer provided information, historical data review, similar complaints analysis, and product design evaluation.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.Conclusion: the reported issue could not be confirmed because the device was not returned.The investigation suggests this is not a recurring issue within the product family, system, or failure mode referenced in the complaint.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Device history record (dhr) review: the dhr review was not conducted since the lot/serial number was not provided by the complainant.
 
Additional Manufacturer Narrative
During the investigation the correct part number was identified as smark-eviva-2s-13 according to the medwatch report.

Brand Name
SECURMARK
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21014469
Report Number1222780-2024-00501
Device Sequence Number17811900
Product Code NEU
UDI-Device Identifier05420045503628
UDI-Public05420045503628
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K062528
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSMARK-EVIVA-2S-13
Device Catalogue NumberSMARK-EVIVA-2S-13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer11/04/2025
Not provided
Initial Report FDA Received Date12/24/2024
Supplement Report FDA Received Date11/10/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown